Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 50, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2017, 9:47 PM CDT for Hill County, Limestone County, Navarro County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2017, 9:47 PM CDT (02:47 UTC)
- Expired
- Mar 26, 2017, 10:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 65.0 mph
Counties Hill County, TX, Limestone County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 88 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 5:48 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 12.6
The text
As transmitted.
499
WUUS54 KFWD 270247
SVRFWD
TXC217-293-349-270345-
/O.NEW.KFWD.SV.W.0050.170327T0247Z-170327T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
947 PM CDT SUN MAR 26 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southeastern Hill County in central Texas...
Northwestern Limestone County in central Texas...
Navarro County in north central Texas...
* Until 1045 PM CDT.
* At 947 PM CDT, a severe thunderstorm was located 8 miles south of
Bynum, or 14 miles southeast of Hillsboro, moving east at 40 mph.
HAZARD...65 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Hubbard around 1000 PM CDT.
Dawson around 1010 PM CDT.
Coolidge around 1015 PM CDT.
Other locations impacted by this severe thunderstorm include Malone,
Mustang, Oak Valley, Emhouse, Mertens, Mount Calm, Frost, Richland,
Penelope and Mildred.
This includes Interstate 45 between mile markers 213 and 238.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3180 9650 3175 9647 3174 9696 3186 9704
3185 9707 3207 9706 3209 9697 3205 9694
3214 9676 3224 9631 3190 9629
TIME...MOT...LOC 0247Z 269DEG 35KT 3185 9695
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...65MPH
$$
24-Bain2 follow-up statements
163
WWUS54 KFWD 270320
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1020 PM CDT SUN MAR 26 2017
TXC217-293-270329-
/O.CAN.KFWD.SV.W.0050.000000T0000Z-170327T0345Z/
Hill TX-Limestone TX-
1020 PM CDT SUN MAR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HILL AND
NORTHWESTERN LIMESTONE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area, therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
central and north central Texas.
LAT...LON 3181 9649 3180 9650 3181 9672 3190 9678
3205 9686 3220 9631 3190 9629
TIME...MOT...LOC 0319Z 262DEG 30KT 3190 9666
$$
TXC349-270345-
/O.CON.KFWD.SV.W.0050.000000T0000Z-170327T0345Z/
Navarro TX-
1020 PM CDT SUN MAR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN NAVARRO COUNTY...
At 1019 PM CDT, a severe thunderstorm was located near Dawson, or 17
miles southwest of Corsicana, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Corsicana, Blooming Grove, Dawson, Angus, Barry, Navarro, Retreat,
Oak Valley, Mildred, Eureka, Richland, Powell and Mustang.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
Heavy rainfall is occurring with this storm and may lead to
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3181 9649 3180 9650 3181 9672 3190 9678
3205 9686 3220 9631 3190 9629
TIME...MOT...LOC 0319Z 262DEG 30KT 3190 9666
HAIL...1.00IN
WIND...60MPH
$$
24-Bain468
WWUS54 KFWD 270337
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1037 PM CDT SUN MAR 26 2017
TXC349-270347-
/O.EXP.KFWD.SV.W.0050.000000T0000Z-170327T0345Z/
Navarro TX-
1037 PM CDT SUN MAR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NAVARRO COUNTY
WILL EXPIRE AT 1045 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning will be allowed to expire. However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
parts of North and Central Texas.
LAT...LON 3181 9649 3180 9650 3181 9672 3190 9678
3205 9686 3220 9631 3190 9629
TIME...MOT...LOC 0337Z 269DEG 35KT 3190 9646
$$
24-BainWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:17 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 26, 8:17 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 817 PM CDT Sun Mar 26 2017 .AVIATION... The Metroplex TAF sites have been in the gap so far with storms sliding just to the northwest and north while other cells between KCPT and KBBD have been remaining to the south. Will have to keep an eye on the storms to the south but they will likely remain south of the Metroplex TAF sites. MVFR ceilings will try to spread north into the Metroplex overnight tonight...after the convection to the south moves east. Have indicated BKN012 starting at 06z and down to IFR (BKN008) from 09z-13z. A cold front should move through around 13z with ceiling then improving to MVFR and then to VFR by 16z. Waco...will keep an eye on the storms to the west and will likely have to add VCTS in for the 02-04z period. Otherwise, expect IFR ceilings to spread north in the site around 04z and IFR ceilings by 08z. A cold front will move through around 17z with steadying improving ceilings thereafter. 58 && .MESOSCALE UPDATE... Numerous strong/severe supercellular storms are in progress as of 6pm west of I-35. Hail has been the main concern with these storms thus far due to their high bases (5-6 kft) and the favorable hail environment discussed in the previous Mesoscale Update. These storms developed along the leading edge of the dryline along a higher theta-e axis where slightly more favorable low-level moisture resides. As these storms continue to shift eastward toward I-35, they will encounter a more favorable environment with MLCAPE values exceeding 1500 J/kg and more moderate low-level moisture with surface dewpoints in the low 60s. Now that peak heating has passed, boundary layer mixing is lessening and boundary layer moisture should increase. Storms should be capable of becoming surface- based rather than elevated as this occurs. This will imply an increased tornado threat compared to the initial thunderstorms given that LCLs will decrease, although the main concern continues to be large hail. As additional storms develop, as suggested by latest high-res guidance, they may grow upscale into a complex with embedded supercellular structures as they shift east of I-35. A Tornado Watch and Severe Thunderstorm Watch cover North and parts of Central Texas through 11pm. Continue to follow graphics, watches, and warnings for the latest information. -Stalley && .PREV DISCUSSION... /ISSUED 324 PM CDT Sun Mar 26 2017/ See locally issued Mesoscale Update AFDFWD and regional SPC SWOMCD discussions for short term updates through this evening. For tonight after midnight most of the convection that occurs this evening should be waning across our far eastern areas. A cold front will eventually catch up to the dryline and push through the remainder of the CWA through mid Monday morning. Drier air will filter into the region through the day tomorrow with highs in the mid/upper 70s and lower 80s. While the front will initially clear the CWA, it is likely to quickly return northward as a warm front, especially across West Texas late Monday night. This will mean a gradual increase in moisture again across the southern half of the CWA as southeasterly winds return. By Tuesday, another powerful upper low will be moving out of New Mexico and approaching Texas. Rich Gulf moisture will have spread northward and should be in place across most of Texas. A dryline will set up across West Texas with a warm front extending from the surface low in the Panhandle southeast to along the Red River. This will set up another favorable scenario for severe weather Tuesday afternoon and evening. Initially, the more significant threat will be to the west of our area, but will spread eastward into the late evening hours. Our best chances for showers and thunderstorms will arrive late Tuesday night into Wednesday morning and will continue to be accompanied by a severe weather threat. In addition to a severe weather threat, deep southerly flow will be in place Tuesday night into Wednesday morning accompanied by PW values near record territory. This suggests that one or more convective lines or clusters could train over localized areas resulting in a flash flood threat. The entire system does appear to be progressive enough to preclude a more serious hydrologic threat at this time. Precipitation should end quickly from west to east during the day Wednesday. The upper pattern remains progressive through the weekend with yet another system approaching by Saturday. At this time it is a little early to tell if a significant severe threat will accompany this system, but rain/storm chances appear to be increasing at least for Saturday. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 60 79 59 81 66 / 70 0 0 20 70 Waco 63 81 64 82 66 / 50 10 5 20 70 Paris 61 76 54 77 63 / 60 10 0 20 50 Denton 56 77 56 78 65 / 70 0 0 20 70 McKinney 59 77 57 79 65 / 70 0 0 20 70 Dallas 61 80 60 81 67 / 70 0 0 20 70 Terrell 62 79 58 81 66 / 50 10 0 20 60 Corsicana 65 81 62 82 67 / 40 20 0 20 50 Temple 64 83 64 83 66 / 30 10 5 30 70 Mineral Wells 52 80 55 78 61 / 20 0 0 40 80 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 58/26
Hazardous weather outlook, Mar 26, 9:36 PM CDT, 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 936 PM CDT Sun Mar 26 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-280245- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 936 PM CDT Sun Mar 26 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a chance for thunderstorms through the overnight hours east of a Gainesville to Goldthwaite line. The main hazards are expected to be large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few thunderstorms may linger Monday morning along and east of a line from Paris to Athens to Cameron. Severe weather is not expected. There are more thunderstorm chances Tuesday through Thursday as another storm system affects the region. Severe weather and flooding will be possible with this mid-week system, in particular Tuesday night and Wednesday. Another round of thunderstorms is expected next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through midnight east of a Gainesville to Rockwall to Lampasas line.
In the hours before
Local storm report, Mar 26, 9:27 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
927 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM HAIL 2 SW MCKINNEY 33.18N 96.64W
03/26/2017 E1.00 INCH COLLIN TX TRAINED SPOTTERLocal storm report, Mar 26, 9:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL MCKINNEY 33.20N 96.62W
03/26/2017 E2.00 INCH COLLIN TX FIRE DEPT/RESCUE
GOLFBALL TO SLIGHTLY SMALLER THAN TENNIS BALLLocal storm report, Mar 26, 9:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
942 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL ABBOTT 31.88N 97.08W
03/26/2017 E0.75 INCH HILL TX TRAINED SPOTTERLocal storm report, Mar 26, 9:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL CELESTE 33.28N 96.20W
03/26/2017 E1.25 INCH HUNT TX EMERGENCY MNGRLocal storm report, Mar 26, 9:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL ABBOTT 31.88N 97.08W
03/26/2017 E0.88 INCH HILL TX AMATEUR RADIOLocal storm report, Mar 26, 9:47 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST GATESVILLE 31.43N 97.75W
03/26/2017 M58 MPH CORYELL TX AWOSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton, Johnson, Somervell | 64 min |
| Mar 26, 7:18 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 27 min |
| Mar 26, 7:21 PM CDT | Special Weather Statement | FWD | Mills | 24 min |
| Mar 26, 7:21 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 54 min |
| Mar 26, 7:25 PM CDT | Tornado Warning | FWD | Denton | 35 min |
| Mar 26, 7:41 PM CDT | Areal Flood Advisory | FWD | Bosque, Hamilton, Hill, Johnson | 3 hr |
| Mar 26, 7:46 PM CDT | Tornado Warning | FWD | Cooke, Grayson | 29 min |
| Mar 26, 7:47 PM CDT | Special Weather Statement | FWD | Hamilton | 43 min |
| Mar 26, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 65 min |
| Mar 26, 7:57 PM CDT | Special Weather Statement | FWD | Johnson | 33 min |
| Mar 26, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 53 min |
| Mar 26, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 79 min |
| Mar 26, 8:14 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 46 min |
| Mar 26, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton | 67 min |
| Mar 26, 8:43 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 62 min |
| Mar 26, 8:56 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 64 min |
| Mar 26, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 76 min |
| Mar 26, 9:07 PM CDT | Special Weather Statement | FWD | Coryell | 23 min |
| Mar 26, 9:20 PM CDT | Areal Flood Advisory | FWD | Hill | 3 hr |
| Mar 26, 9:22 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 53 min |
| Mar 26, 9:23 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 67 min |
| Mar 26, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton | 46 min |
| Mar 26, 9:38 PM CDT | Areal Flood Advisory | FWD | Coryell, Lampasas | 3 hr |
| Mar 26, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hunt, Lamar | 79 min |
| Mar 26, 10:14 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 19 min |
| Mar 26, 10:23 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Falls, McLennan | 52 min |
| Mar 26, 10:36 PM CDT | Special Weather Statement | FWD | Coryell | 24 min |
| Mar 26, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 46 min |
| Mar 26, 10:53 PM CDT | Special Weather Statement | FWD | Fannin | 52 min |
| Mar 26, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 32 min |
| Mar 26, 11:29 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam | 61 min |
| Mar 26, 11:53 PM CDT | Special Weather Statement | FWD | Delta | 37 min |
| Mar 27, 12:22 AM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 53 min |
| Mar 27, 12:24 AM CDT | Special Weather Statement | FWD | Delta | 36 min |
| Mar 27, 1:58 AM CDT | Severe Thunderstorm Warning | FWD | Robertson | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.